POZ Community Forums

Main Forums => Someone I Care About Has HIV => Topic started by: Mominana on November 26, 2016, 06:46:31 pm

Title: Please help! Advice on friend?!?
Post by: Mominana on November 26, 2016, 06:46:31 pm
Hi,

Not sure where to turn to but if someone can give me some advice or information I'd be extremely grateful.

I have a friend who has been hiv+ for about 6 years now. He has always taken really good care of himself and is normally as healthy as can be.

For various reasons, I have not seen him in the past 6 months as we've both have our own issues to deal with. He has had an insane amount of stress at work, lots of travelling and just generally a gruelling schedule.

Today we saw for the first time in a long time and he has lost at least 15kg if not more, his skin is flakey, he has lesions on his neck, his whole face is red and raw and he is also complaining about problems with his eyes. He is in an awful state!!!!

I wasn't able to ask about this or talk more, as there were other people around, but I need to know what can I do and what is there to do. I am basically panicking. This is a person who I love with all my heart and I am not willing to let this happen. I do not even understand what's happened as he is diligent with his medicine!!!

What can I do??? Please tell me he can still get better!!! I am in complete shock and panic and I need to find a way to fix this as much as possible! Please help???
Title: Re: Please help! Advice on friend?!?
Post by: mecch on November 26, 2016, 07:31:47 pm
Why don't you call him and tell him you thought he looked ill and what's up? And how can I help?

You are sort of describing, and suggesting, someone who has gone off treatment.

Someone 6 years HIV+ and on treatment isn't going to look like what you describe as a result of HIV. 

Maybe he has another health issue. Or maybe he has gone off treatment.
Title: Re: Please help! Advice on friend?!?
Post by: Mominana on November 26, 2016, 07:45:05 pm
Thank you so much for replying.

He has family visiting at the moment, who are not fully aware of his condition (can't imagine what they must be thinking!!!) so I do not think he will be blessed to talk if I call. I am planning on going there next Friday after they have left and will spend the who weekend, so definitely will have time to talk.

If the case is that he has not been taking his meds, will he still be able to get better if he starts again? I do not know if he has seen any kind of a specialist doctor, but should he maybe? Would it be rude of me to look for one for him - just to help out?

I just need to have a clear plan that I can help him and pull him out of this. He needs to get better.
Title: Re: Please help! Advice on friend?!?
Post by: Ptrk3 on November 26, 2016, 07:45:57 pm
mecch is correct:  you can't help unless you ask what's going on, which you can do in a kind and caring fashion (since you truly do care).

If he has gone off treatment, yes, he can recover fine once he is back on his prescribed medical regimen.
Title: Re: Please help! Advice on friend?!?
Post by: CaveyUK on November 28, 2016, 03:21:17 pm
As others have said, it could be something completely unrelated to HIV. Certainly flaky skin and the face being red could imply a skin condition which flares up with stress, which you say he has had a lot of recently.

If he is off-meds then getting back on them should see recovery, but if thats the case then you would think he would have seen the effects too and already know this.

I suspect that when we care about someone with HIV, we are likely to attribute any physical change as being related to that (not just HIV either, but any condition we are aware of).

Hope everything goes well, and hope that it is something mundane rather than him stopping his treatment!